High Wind, Delaware Beaches / X E Sussex
- When
- February 10, 6:00 AM EST to 10:00 AM EST
- Where
- Delaware Beaches / X E Sussex forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 38.683, -75.339 (the zone’s center; the record gives no point)
A strong cold front moved through Delaware during the morning of the 10th. Strong gusty northwest winds accompanied and followed the cold frontal passage.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A strong cold front moved through Delaware during the morning of the 10th. Strong gusty northwest winds accompanied and followed the cold frontal passage. Peak wind gusts averaged between 40 and 45 mph. No serious damage was reported. Peak wind gusts included 45 mph at New Castle County Airport, 43 mph at Dover AFB and 40 mph in Georgetown (Sussex County).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 10, 3:15 AM EST, 2 hours 45 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
315 AM EST SAT FEB 10 2001
FRONT NOW KNOCKING ON THE DOOR OF WESTERN ZONES WILL BE OFF COAST
LATER THIS MORNING. ALL WEATHER IS WITH AND AHEAD OF FRONT. WE KEEP
MENTION OF SHOWERS THIS MORNING AND KEEP THE WIND WARNING/ADVISORY
AS EARLIER BUT JSUT FOR THE MORNING PERIOD. CURRENT TEMPS WILL BE
THE MAX TEMPS TODAY AS POST COLD FRONT CAA TAKES OVER AND COLD HI
PRESSURE CONTROLS REST OF WEEKEND.
MARINE...GALES WILL CONT AS WELL AS BLOWOUT TIDES.
.PHI...HIGH WIND WARNING PAZ054-055-060>062-NJZ001-007-008
WIND ADVISORY REMAINING ZONES
GALE WARNING COAST AND DE BAY
BLOWOUT TIDE MARINEG AREAS
ZEVDEZ002>004-NJZ012>014-019>026-102045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 343 AM EST SAT FEB 10 2001 ...BLOWOUT TIDES LIKELY THIS AFTERNOON... A STRONG COLD FRONT WILL MOVE THROUGH THE REGION EARLY THIS MORNING. THE FRONT WILL BE PRECEDED BY BRISK SOUTHWEST WINDS AND FOLLOWED BY STRONG WEST AND THEN NORTHWEST WINDS OF 30 TO 40 MPH WITH HIGHER GUSTS. THE STRONG OFFSHORE WINDS TODAY COMBINED WITH THE RECENT FULL MOON SHOULD CAUSE BLOWOUT TIDES AROUND THE TIME OF LOW TIDE THIS AFTERNOON. THE ONLY EXCEPTION WILL BE ON WEST FACING SHORELINES WHERE THE STRONG WINDS AND WAVE ACTION MIGHT CAUSE SOME WATER TO SPILLOVER ONTO THE LAND. ALL MARINERS SHOULD BE PREPARED FOR LOW TIDE CONDITIONS. WHILE THE WATER MAY NORMALLY BE DEEP ENOUGH FOR BOATING...THE WATER COULD BE SO SHALLOW THIS AFTERNOON THAT BOATS MIGHT RUN AGROUND. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WEATHER.NOAA.GOV/PHI.
The national radar mosaic for the moment the first event began.
4 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Delaware in 2001Every state in 2001This day in weather historyWarnings in Delaware, February 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5231884, 5231885, 5231886, 5231887.